Alert archive / Colorado / Wind Advisories in 2012
Wind Advisory 24, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Oct 23, 2012, 9:13 AM MDT for 13 counties in Colorado. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2012, 9:13 AM MDT (15:13 UTC)
- Expired
- Oct 23, 2012, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 45 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 3.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2396 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS75 KGJT 231513 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 913 AM MDT TUE OCT 23 2012 COZ001-002-007-008-232315- /O.NEW.KGJT.WI.Y.0024.121023T1513Z-121024T0100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS... EAGLE...CARBONDALE 913 AM MDT TUE OCT 23 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...TODAY TO AROUND SUNSET. * WINDS...LOCAL GUSTY WINDS WILL BECOME WIDESPREAD BY LATE MORNING AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WIND GUSTS WILL REACH 45 TO 50 MPH. * VISIBILITY...LOCAL BLOWING DUST MAY REDUCE VISIBILITY. * IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL BLOWING DUST MAY BE REDUCED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
3 follow-up statements
609 WWUS75 KGJT 231627 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1027 AM MDT TUE OCT 23 2012 COZ003-017-018-240030- /O.EXA.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/ ROAN AND TAVAPUTS PLATEAUS-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...RIDGWAY...GLADE PARK... OURAY...TELLURIDE...LAKE CITY 1027 AM MDT TUE OCT 23 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...TODAY TO AROUND SUNSET. * WINDS...LOCAL GUSTY WINDS WILL BECOME WIDESPREAD BY LATE MORNING AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WIND GUSTS WILL REACH 60 TO 70 MPH OVER MOUNTAIN PASSES AND IN THE VICINITY OF RIDGWAY. * VISIBILITY...LOCAL BLOWING DUST MAY REDUCE VISIBILITY. * IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES AND MOTORCYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-007-008-240030- /O.CON.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS... EAGLE...CARBONDALE 1027 AM MDT TUE OCT 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...TODAY TO AROUND SUNSET. * WINDS...LOCAL GUSTY WINDS WILL BECOME WIDESPREAD BY LATE MORNING AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WIND GUSTS WILL REACH 45 TO 50 MPH. * VISIBILITY...LOCAL BLOWING DUST MAY REDUCE VISIBILITY. * IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL BLOWING DUST MAY BE REDUCED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
015 WWUS75 KGJT 232057 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 257 PM MDT TUE OCT 23 2012 COZ001-002-007-008-240100- /O.CON.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS... EAGLE...CARBONDALE 257 PM MDT TUE OCT 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...TODAY TO AROUND SUNSET. * WINDS...LOCAL GUSTY WINDS WILL BECOME WIDESPREAD BY LATE MORNING AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WIND GUSTS WILL REACH 45 MPH. * VISIBILITY...LOCAL BLOWING DUST MAY REDUCE VISIBILITY. * IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL BLOWING DUST MAY BE REDUCED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-017-018-240100- /O.CON.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/ ROAN AND TAVAPUTS PLATEAUS-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...RIDGWAY...GLADE PARK... OURAY...TELLURIDE...LAKE CITY 257 PM MDT TUE OCT 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...TODAY TO AROUND SUNSET. * WINDS...LOCAL GUSTY WINDS WILL BECOME WIDESPREAD BY LATE MORNING AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WIND GUSTS WILL REACH 60 MPH OVER MOUNTAIN PASSES AND IN THE VICINITY OF RIDGWAY. * VISIBILITY...LOCAL BLOWING DUST MAY REDUCE VISIBILITY. * IMPACTS...STRONG WIND GUSTS CAN AFFECT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES AND MOTORCYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
350 WWUS75 KGJT 240050 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 650 PM MDT TUE OCT 23 2012 COZ001-002-007-008-240200- /O.EXP.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS... EAGLE...CARBONDALE 650 PM MDT TUE OCT 23 2012 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... WITH THE SETTING SUN THE WINDS DIMINISHED BELOW WIND ADVISORY CRITERIA...THUS THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT. $$ COZ003-017-018-240200- /O.EXP.KGJT.WI.Y.0024.000000T0000Z-121024T0100Z/ ROAN AND TAVAPUTS PLATEAUS-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...RIDGWAY...GLADE PARK... OURAY...TELLURIDE...LAKE CITY 650 PM MDT TUE OCT 23 2012 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... WITH THE SETTING SUN THE WINDS DIMINISHED BELOW WIND ADVISORY CRITERIA...THUS THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT. $$ CUOCO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Oct 23, 4:18 AM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Oct 23, 4:18 AM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 418 AM MDT TUE OCT 23 2012 CORRECTED TO ADD A MISSING WORD IN LINE THREE OF THE LAST PARAGRAPH OF THE LONG TERM PORTION OF THE DISCUSSION .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 409 AM MDT TUE OCT 23 2012 TODAY: PATTERN SHOWS ONLY SLIGHT CHANGE TODAY AS THE BROAD TROUGH OVER THE PACIFIC COAST STAYS PUT. AS A RESULT...VIGOROUS SOUTHWEST FLOW WILL CONTINUE ACROSS THE AREA. HOWEVER...BOTH GFS40 AND NAM12 INDICATED 7H HEIGHT GRADIENT WILL RELAX ACROSS THE AREA RESULTING IN DECREASED WIND SPEED. CONSEQUENTLY...IT NOW APPEARS UNLIKELY THAT WIND CRITERIA WILL BE MET THIS AFTERNOON AND THEREFORE CANCELLED THE WIND ADVISORY FOR THIS AFTERNOON AND EVENING. THE STATIONARY FRONT JUST NORTH OF THE FORECAST AREA OVER THE PAST SEVERAL DAYS WILL SAG SOUTHWARD AS LOW PRESSURE MOVES EASTWARD ACROSS THE NORTHERN PLAINS. THE BOUNDARY WILL COME TO REST NEAR THE NORTHEAST UTAH/NORTHWEST COLORADO BORDER AREA THIS AFTERNOON. LOW LEVEL CONVERGENCE ALONG THE BOUNDARY COMBINED WITH CHANNELED VORTICITY ALOFT SHOULD FOCUS SHOWER ACTIVITY IN THIS AREA. ADDED SOME ISOLATED THUNDERSTORMS ACROSS THE EXTREME NORTH DURING THE AFTERNOON AS FORECAST SOUNDINGS INDICATED THE ATMOSPHERE TO BE CONDITIONALLY UNSTABLE IN THE VICINITY OF THE FRONTAL BOUNDARY. ADVECTION OF COOLER AIR ACROSS THE NORTHERNMOST ZONES WILL RESULT IN ABOUT 5 DEGREES OF COOLING TODAY WHILE TEMPERATURES SHOULD BE LARGELY UNCHANGED SOUTH. FELT MAV MOS WAS A BIT AGGRESSIVE WITH THE COOLING ACROSS THE NORTH SO HEWED CLOSER TO THE MET GUIDANCE. TONIGHT-THURSDAY: COMPLICATED PATTERN WILL EVOLVE AS ENERGY CONTINUES TO EJECT FROM THE PACIFIC LOW PRESSURE SYSTEM TONIGHT...BEFORE THE MAIN TROUGH SHIFTS EAST OVER THE WESTERN CONUS WED THROUGH THU. A SURFACE FRONT WILL GENERALLY REMAIN STALLED ALONG...AND JUST TO THE NORTH OUR THE CWA BORDER TONIGHT. SO THROUGHOUT THE NIGHT WE SHOULD CONTINUE TO SEE A FEW SHOWERS OVER NORTHEAST UT AND FAR NORTHWEST CO ALONG AND JUST TO THE SOUTH OF THIS BAROCLINIC ZONE. ALSO CANNOT RULE OUT THE POSSIBILITY OF A FEW LIGHTNING STRIKES. THE GRADIENT WILL REMAIN TIGHT ACROSS THE ENTIRE AREA. SO GUSTY WINDS WILL CONTINUE OVER EXPOSED HIGHER TERRAIN...BUT ESPECIALLY ALONG THE CO/WY BORDER. WINDS IN THE VALLEYS SHOULD DIMINISH BY OR SHORTLY AFTER SUNSET AS THE AIR MASS DECOUPLES. NIGHTTIME TEMPERATURES WILL REMAIN VERY MILD DUE TO THE UNSETTLED NATURE OF THE PATTERN. THE FRONT WILL FINALLY DROP SOUTHWARD AND INTO THE AREA EARLY WED AS THE MAIN UPPER PATTERN SHIFTS EAST. THE FRONT WILL THEN PROCEED SOUTHWARD THROUGH THE DAY...REACHING THE I-70 CORRIDOR EARLY TO MID AFTERNOON AND TO THE SOUTHERN BORDER LATE AFTERNOON TO EARLY EVENING. WINDS WILL AGAIN MIX INTO THE LOWER ELEVATIONS EARLY IN THE DAY AHEAD OF THE FRONT...AND DUE TO THE CONTINUED TIGHT GRADIENT RESULTING FROM THE APPROACHING TROUGH. THE CHANCE FOR SHOWERS...AND A FEW THUNDERSTORMS...WILL ALSO SPREAD TO THE SOUTH. HOWEVER MODELS INDICATE THAT MOISTURE WILL BE SOMEWHAT LIMITED ACROSS OUR CWA AS THIS SYSTEM PASSES...ESPECIALLY OVER THE SOUTHERN PORTION. THAT SAID...MODELS CONTINUE TO SHOW GOOD UPPER LEVEL SUPPORT WITH THE NOSE OF THE 120+ JET CORE RAKING THE AREA THROUGH THE DAY. INSTABILITY ALSO INCREASES AS TEMPS AT 500 MB DROP FROM AROUND -15C AT GJT WED MORNING TO AROUND -20C IN THE AFTERNOON. THEN AS THE MAIN TROUGH AXIS PASSES WED NIGHT 500 MB TEMPS DROP TO -26 AT GJT BY 12Z THU. THEN ON THU...A REINFORCING COLD SHOT WILL APPROACH FROM THE NORTHWEST TO KEEP THE AIR MASS UNSETTLED...AND SNOW ONGOING OVER THE NORTHERN AND CENTRAL MOUNTAINS. SNOW LEVELS ARE EXPECTED TO FALL AS THE FRONT PASSES ON WED...WITH SNOW LOWERING INTO THE VALLEYS WED NIGHT. THE NORTH WILL REMAIN FAVORED...WITH MOUNTAIN SNOW LIKELY WED-THU. AGREE WITH THE PREVIOUS SHIFT THAT ACCUMULATIONS COULD RANGE FROM 3-6 INCHES OVER THE NORTHWEST FACING SLOPES OF THE PARK...GORE...FLATTOPS AND ELKHEAD RANGES. MUCH COOLER DAYTIME TEMPERATURES EXPECTED ON WED ESPECIALLY OVER THE NORTH...WITH ANOTHER BIG DROP ON THU. OVERNIGHT LOWS WED NIGHT WILL ALSO BE UP TO 10 DEGREES COOLER THAN TONIGHT'S VALUES. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 418 AM MDT TUE OCT 23 2012 A TRAILING SHORTWAVE SWEEPS EASTWARD ACROSS THE REGION THURSDAY NIGHT FINALLY CARRYING THE MAIN TROUGH AXIS EAST OF THE AREA BY SUNRISE FRIDAY. EXPECT THIS FEATURE WILL SUSTAIN SNOW OVER THE NORTHERN AND CENTRAL MOUNTAINS OVERNIGHT. AS BEFORE...MOISTURE NOT LOOKING ALL THAT IMPRESSIVE AND AT THIS POINT IT APPEARS ADDITIONAL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES. THE SOUTH REMAINS MOISTURE STARVED SO WILL CONTINUE WITH LOW END POPS OVER THE SAN JUANS WITH LESS THAN 10 PERCENT POPS ACROSS THE LOWER ELEVATIONS. MODELS INDICATED SHOWERS WILL DISSIPATE BY MIDDAY FRIDAY WITH A RETURN TO DRY WEATHER UNDER NORTHWEST FLOW MOVING INTO THE WEEKEND. GFS MAINTAINS A FAIRLY VIGOROUS NORTHWEST FLOW WITH A SERIES OF WEAK DISTURBANCES BRUSHING THE NORTHERN COLORADO MOUNTAINS BRINGING OCCASIONAL LIGHT SHOWERS SATURDAY THROUGH MONDAY. IN CONTRAST...BOTH THE ECMWF AND THE GEM MODELS BUILD A FLAT RIDGE OVER THE REGION AND NO PRECIPITATION. GIVEN MODEL DIFFERENCES FEEL COMPELLED TO HOLD THE LINE WITH THE BLENDED MODEL SOLUTION WHICH FEATURED SLIGHT CHANCES OVER THE NORTHERN MOUNTAINS INTO EARLY NEXT WEEK. THE INFLUX OF COLDER AIR BEHIND THE FRONT WILL BRING SOME OF THE COLDEST TEMPERATURES EXPERIENCED SO FAR THIS FALL WITH HIGHS RUNNING ABOUT 15 DEGREES BELOW NORMAL FRIDAY. OVERNIGHT LOWS SATURDAY MORNING THREATEN TO BRING SEASON ENDING FREEZING TEMPERATURES TO SOUTHEAST UTAH...THE GRAND VALLEY...AND THE LOWER ELEVATIONS OF MONTEZUMA AND DOLORES COUNTIES IN SOUTHWEST COLORADO. A WARMING TREND BEGINS SATURDAY AND WILL CONTINUE INTO EARLY NEXT WEEK WITH HIGHS RETURNING TO NEAR NORMAL LEVELS BY MONDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 409 AM MDT TUE OCT 23 2012 ISOLATED TO SCATTERED SHOWERS OVER THE NORTHERN MOUNTAINS MAY BRIEFLY OBSCURE MOUNTAIN PEAKS OVER THE NEXT 24 HOURS. OTHERWISE ...EXPECT VFR CONDITIONS TO PERSIST ACROSS THE REGION THROUGH TUESDAY MORNING. STRONG AND GUSTY SOUTHWEST WINDS WILL IMPACT AIRFIELDS DURING THE AFTERNOON AND INTO THE EARLY EVENING. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...NL/EH LONG TERM...NL AVIATION...NL
Hazardous weather outlook, Oct 23, 5:45 AM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT TUE OCT 23 2012 COZ001>014-017>023-UTZ022>025-027>029-241200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 545 AM MDT TUE OCT 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS ARE EXPECTED ABOVE 8500 FEET IN THE EASTERN UINTA MOUNTAINS WITH ISOLATED SNOW SHOWERS ABOVE 10000 FEET OVER THE ELKHEAD AND PARK MOUNTAINS AS A SERIES OF WEAK DISTURBANCES MOVE OVER THOSE AREAS. ACCUMULATIONS WILL BE LIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE VICINITY OF THE SOUTHERN WYOMING BORDER THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS WILL BE CAPABLE OF GENERATING SMALL AND WIND GUSTS TO 50 MPH. ELSEWHERE... GUSTY SOUTHWEST WINDS RANGING FROM 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP THIS AFTERNOON ACROSS MUCH OF THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW INCREASES WEDNESDAY AND CONTINUES OFF AND ON THROUGH FRIDAY AS A PACIFIC STORM SYSTEM MOVES ACROSS THE REGION LATER IN THE WEEK. AN INFLUX OF COLDER AIR WILL BRING SNOW TO MOUNTAIN BASES. MODERATE SNOWFALL ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN AND CENTRAL MOUNTAINS WHICH MAY CALL FOR EARLY SEASON WINTER WEATHER ADVISORIES. THE SOUTHERN MOUNTAINS ARE UNLIKELY TO SEE MUCH IMPACT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NL
In the hours before
Local storm report, Oct 23, 8:39 AM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
839 AM MDT TUE OCT 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM NON-TSTM WND GST MONTROSE 38.48N 107.87W
10/23/2012 M56 MPH MONTROSE CO TRAINED SPOTTER
&&
EVENT NUMBER GJT1200503
DCThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:56 PM MDT | Winter Weather Advisory | GJT | Delta, Eagle, Garfield, Mesa, Moffat, Pitkin and 2 more | 63 hr |
Nearby
Wind Advisories in Colorado, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.